MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-080-120-P6
Medical Device Problem Codes Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: the unique device identifier (udi) is unknown because the part number and lot number were not provided.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6)2022 a supera stent was implanted in the distal popliteal artery to the tibioperoneal trunk.At some point post stent implantation, ultrasound noted an occlusion in the posterior tibial artery.On (b)(6)2023, angiography was performed and noted that the supera stent had migrated.Attempts were made to pass a wire through the migrated stent, but attempts were unsuccessful.It was decided that since there was brisk in-line flow through the anterior tibial artery (ata) and since the patient's wounds were healing, no revascularization intervention in the pta would be performed.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was received: it was reported that at the time of deployment, the supera stent was thought to be well apposed to the vessel wall, but since the stent migrated, the cause of the migration may possibly be due to stent under-sizing that was not noted at the time of implantation.Additionally, it is unlikely that the supera stent, which migrated from the site of implantation (distal popliteal to tibioperoneal trunk) to the anterior tibial artery (ata) caused or contributed to the lower limb arterial occlusion as there was brisk arterial flow noted through the ata.The occlusion was noted in the posterior tibial artery (pta) due to progression of disease and restenosis in the area.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The reported patient effect of embolism is listed in the supera peripheral stent system instructions for use instructions for use (ifu) as a potential adverse event.It is possible that during initial deployment the diameter of the stent used was inadvertently undersized for the size of the vessel; thus resulting in the reported patient-device incompatibility wall apposition and ultimately resulted in the reported stent migration; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Additionally, the reported difficulties possibly contributed to the reported patient effect; however a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.However, the treatments appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16942521
Report Number2024168-2023-05228
Device Sequence Number17855164
Product Code NIP
UDI-Device Identifier08717648211812
UDI-Public08717648211812
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberS-60-080-120-P6
Device Catalogue NumberS-60-080-120-P6
Device Lot Number2020361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceWhite